MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 11/7/2024.B3: event year only reported: 2024.D4: batch #: unknown.Additional information was requested and the following was obtained: if the tip is still in the patient? yes the tip is still in the patient.There is no request that i am aware to have the tip sent back (as i believe it¿s still in the patient).This happened yesterday and i am not sure of status of patient.This is a cancer patient and if they were being monitored with mri than it will be an issue attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: how close were the probes when they were activated simultaneously? did the physician experience any unusual force while placing the probes? was a lateral force applied to the probe at any point during the procedure? did the probe require extra force during insertion? did the physician experience any resistance during insertion and/or use? are there any plans to retrieve the pieces that were left in the patient in the future? if yes, when? what is the patient¿s current status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ablation when they were using the probes simultaneously while using the second probe in channel a the ablation system had shut down when the physician didn't do anything to make it do so.When they went to take the probe out of the patient, the tip of it had broken off.The tip is still in the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/3/2024.Additional information was requested and the following was obtained: how close were the probes when they were activated simultaneously? about 1 cm.Did you experience any unusual force when placing the probe? no.Was a lateral force applied to the probe at any point during the procedure? no.Did the probe require extra force during insertion? no.Did you experience any resistance during insertion and/or use? no.Are there any plans to retrieve the pieces that were left if the patient or in the future? not for now.She was doing fine on follow up.What is the patient¿s current status? see above.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/23/2024.Investigation summary: call home revealed reflected power errors.According to the additional information provided, no excessive force was used and no resistance was felt during placement.The potential cause is unknown.The returned probe's tip was broken off and not included with the return.There was thermal damage at the breakage site.The potential cause is unknown due to the amount of thermal damage seen.A search of nonconformities (ncs) was performed for lot ml24059206.There were no observed nonconformities for this lot.Manufacture date: 05/01/2024.Expiration date: 01/31/2028.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key20630729
Report Number3008769756-2024-00027
Device Sequence Number7928886
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public(01)00853719006395(17)280131(10)ML24059206
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15
Device Lot NumberML24059206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/14/2024
12/16/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/03/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown